December  2019, 39(12): 7163-7211. doi: 10.3934/dcds.2019300

Homogeneous solutions of stationary Navier-Stokes equations with isolated singularities on the unit sphere. Ⅲ. Two singularities

1. 

School of Mathematics, Harbin Institute of Technology, Harbin 150001, China

2. 

Department of Mathematics, Rutgers University, 110 Frelinghuysen Road, Piscataway, NJ 08854, USA

3. 

School of Mathematics, Georgia Institute of Technology, 686 Cherry St NW, Atlanta, GA 30313, USA

* Corresponding author: Xukai Yan

Dedicated to Luis Caffarelli on his 70th birthday, with admiration and friendship

Received  January 2019 Revised  July 2019 Published  September 2019

Fund Project: The first named author is partially supported by NSFC grants 11871177. The second named author is partially supported by NSF grants DMS-1501004. The third named author is partially supported by AMS-Simons Travel Grant and AWM-NSF Travel Grant 1642548

All $ (-1) $-homogeneous axisymmetric no-swirl solutions of incompressible stationary Navier-Stokes equations in three dimension which are smooth on the unit sphere minus north and south poles have been classified in our earlier work as a four dimensional surface with boundary. In this paper, we establish near the no-swirl solution surface existence, non-existence and uniqueness results on $ (-1) $-homogeneous axisymmetric solutions with nonzero swirl which are smooth on the unit sphere minus north and south poles.

Citation: Li Li, Yanyan Li, Xukai Yan. Homogeneous solutions of stationary Navier-Stokes equations with isolated singularities on the unit sphere. Ⅲ. Two singularities. Discrete & Continuous Dynamical Systems - A, 2019, 39 (12) : 7163-7211. doi: 10.3934/dcds.2019300
References:
[1]

M. A. Goldshtik, A paradoxical solution of the Navier-Stokes equations, Prikl. Mat. Mekh., 24 (1960), 610-621. Transl., J. Appl. Math. Mech., 24 (1960), 913-929. doi: 10.1016/0021-8928(60)90070-8. Google Scholar

[2]

L. Landau, A new exact solution of Navier-Stokes equations, C. R. (Doklady) Acad. Sci. URSS (N.S.), 43 (1944), 286-288. Google Scholar

[3]

L. LiY. Y. Li and X. Yan, Homogeneous solutions of stationary Navier-Stokes equations with isolated singularities on the unit sphere. Ⅰ. One singularity, Arch. Ration. Mech. Anal., 227 (2018), 1091-1163. doi: 10.1007/s00205-017-1181-5. Google Scholar

[4]

L. LiY. Y. Li and X. Yan, Homogeneous solutions of stationary Navier-Stokes equations with isolated singularities on the unit sphere. Ⅱ. Classification of axisymmetric no-swirl solutions, Journal of Differential Equations, 264 (2018), 6082-6108. doi: 10.1016/j.jde.2018.01.028. Google Scholar

[5]

L. Nirenberg, Topics in Nonlinear Functional Analysis, Courant Lecture Notes in Mathematics, vol. 6., New York University, Courant Institute of Mathematical Sciences, New York; American Mathematical Society, Providence, RI, 2001. doi: 10.1090/cln/006. Google Scholar

[6]

A. F. Pillow and R. Paull, Conically similar viscous flows. Part 1. Basic conservation principles and characterization of axial causes in swirl-free flow, Journal of Fluid Mechanics, 155 (1985), 327-341. doi: 10.1017/S0022112085001835. Google Scholar

[7]

A. F. Pillow and R. Paull, Conically similar viscous flows. Part 2. One-parameter swirl-free flows, Journal of Fluid Mechanics, 155 (1985), 343-358. doi: 10.1017/S0022112085001847. Google Scholar

[8]

A. F. Pillow and R. Paull, Conically similar viscous flows. Part 3. Characterization of axial causes in swirling flow and the one-parameter flow generated by a uniform half-line source of kinematic swirl angular momentum, Journal of Fluid Mechanics, 155 (1985), 359-379. doi: 10.1017/S0022112085001859. Google Scholar

[9]

J. Serrin, The swirling vortex, Philos. Trans. R. Soc. Lond. Ser. A, Math. Phys. Sci., 271 (1972), 325-360. doi: 10.1098/rsta.1972.0013. Google Scholar

[10]

N. A. Slezkin, On an exact solution of the equations of viscous flow, Uch. zap. MGU, 2 (1934), 89-90. Google Scholar

[11]

H. B. Squire, The round laminar jet, Quart. J. Mech. Appl. Math., 4 (1951), 321-329. doi: 10.1093/qjmam/4.3.321. Google Scholar

[12]

V. Šverák, On Landau's solutions of the Navier-Stokes equations, Problems in Mathematical Analysis, No. 61. J. Math. Sci., 179 (2011), 208–228. arXiv: math/0604550. doi: 10.1007/s10958-011-0590-5. Google Scholar

[13]

G. Tian and Z. P. Xin, One-point singular solutions to the Navier-Stokes equations, Topol. Methods Nonlinear Anal., 11 (1998), 135-145. doi: 10.12775/TMNA.1998.008. Google Scholar

[14]

C. Y. Wang, Exact solutions of the steady state Navier-Stokes equation, Annu. Rev. Fluid Mech., 23 (1991), 159-177. Google Scholar

[15]

V. I. Yatseyev, On a class of exact solutions of the equations of motion of a viscous fluid, 1950.Google Scholar

show all references

References:
[1]

M. A. Goldshtik, A paradoxical solution of the Navier-Stokes equations, Prikl. Mat. Mekh., 24 (1960), 610-621. Transl., J. Appl. Math. Mech., 24 (1960), 913-929. doi: 10.1016/0021-8928(60)90070-8. Google Scholar

[2]

L. Landau, A new exact solution of Navier-Stokes equations, C. R. (Doklady) Acad. Sci. URSS (N.S.), 43 (1944), 286-288. Google Scholar

[3]

L. LiY. Y. Li and X. Yan, Homogeneous solutions of stationary Navier-Stokes equations with isolated singularities on the unit sphere. Ⅰ. One singularity, Arch. Ration. Mech. Anal., 227 (2018), 1091-1163. doi: 10.1007/s00205-017-1181-5. Google Scholar

[4]

L. LiY. Y. Li and X. Yan, Homogeneous solutions of stationary Navier-Stokes equations with isolated singularities on the unit sphere. Ⅱ. Classification of axisymmetric no-swirl solutions, Journal of Differential Equations, 264 (2018), 6082-6108. doi: 10.1016/j.jde.2018.01.028. Google Scholar

[5]

L. Nirenberg, Topics in Nonlinear Functional Analysis, Courant Lecture Notes in Mathematics, vol. 6., New York University, Courant Institute of Mathematical Sciences, New York; American Mathematical Society, Providence, RI, 2001. doi: 10.1090/cln/006. Google Scholar

[6]

A. F. Pillow and R. Paull, Conically similar viscous flows. Part 1. Basic conservation principles and characterization of axial causes in swirl-free flow, Journal of Fluid Mechanics, 155 (1985), 327-341. doi: 10.1017/S0022112085001835. Google Scholar

[7]

A. F. Pillow and R. Paull, Conically similar viscous flows. Part 2. One-parameter swirl-free flows, Journal of Fluid Mechanics, 155 (1985), 343-358. doi: 10.1017/S0022112085001847. Google Scholar

[8]

A. F. Pillow and R. Paull, Conically similar viscous flows. Part 3. Characterization of axial causes in swirling flow and the one-parameter flow generated by a uniform half-line source of kinematic swirl angular momentum, Journal of Fluid Mechanics, 155 (1985), 359-379. doi: 10.1017/S0022112085001859. Google Scholar

[9]

J. Serrin, The swirling vortex, Philos. Trans. R. Soc. Lond. Ser. A, Math. Phys. Sci., 271 (1972), 325-360. doi: 10.1098/rsta.1972.0013. Google Scholar

[10]

N. A. Slezkin, On an exact solution of the equations of viscous flow, Uch. zap. MGU, 2 (1934), 89-90. Google Scholar

[11]

H. B. Squire, The round laminar jet, Quart. J. Mech. Appl. Math., 4 (1951), 321-329. doi: 10.1093/qjmam/4.3.321. Google Scholar

[12]

V. Šverák, On Landau's solutions of the Navier-Stokes equations, Problems in Mathematical Analysis, No. 61. J. Math. Sci., 179 (2011), 208–228. arXiv: math/0604550. doi: 10.1007/s10958-011-0590-5. Google Scholar

[13]

G. Tian and Z. P. Xin, One-point singular solutions to the Navier-Stokes equations, Topol. Methods Nonlinear Anal., 11 (1998), 135-145. doi: 10.12775/TMNA.1998.008. Google Scholar

[14]

C. Y. Wang, Exact solutions of the steady state Navier-Stokes equation, Annu. Rev. Fluid Mech., 23 (1991), 159-177. Google Scholar

[15]

V. I. Yatseyev, On a class of exact solutions of the equations of motion of a viscous fluid, 1950.Google Scholar

[1]

Wojciech M. Zajączkowski. Long time existence of regular solutions to non-homogeneous Navier-Stokes equations. Discrete & Continuous Dynamical Systems - S, 2013, 6 (5) : 1427-1455. doi: 10.3934/dcdss.2013.6.1427

[2]

Giovanni P. Galdi. Existence and uniqueness of time-periodic solutions to the Navier-Stokes equations in the whole plane. Discrete & Continuous Dynamical Systems - S, 2013, 6 (5) : 1237-1257. doi: 10.3934/dcdss.2013.6.1237

[3]

Peixin Zhang, Jianwen Zhang, Junning Zhao. On the global existence of classical solutions for compressible Navier-Stokes equations with vacuum. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 1085-1103. doi: 10.3934/dcds.2016.36.1085

[4]

Reinhard Racke, Jürgen Saal. Hyperbolic Navier-Stokes equations II: Global existence of small solutions. Evolution Equations & Control Theory, 2012, 1 (1) : 217-234. doi: 10.3934/eect.2012.1.217

[5]

Grzegorz Karch, Maria E. Schonbek, Tomas P. Schonbek. Singularities of certain finite energy solutions to the Navier-Stokes system. Discrete & Continuous Dynamical Systems - A, 2020, 40 (1) : 189-206. doi: 10.3934/dcds.2020008

[6]

Luigi C. Berselli. An elementary approach to the 3D Navier-Stokes equations with Navier boundary conditions: Existence and uniqueness of various classes of solutions in the flat boundary case.. Discrete & Continuous Dynamical Systems - S, 2010, 3 (2) : 199-219. doi: 10.3934/dcdss.2010.3.199

[7]

Ariane Piovezan Entringer, José Luiz Boldrini. A phase field $\alpha$-Navier-Stokes vesicle-fluid interaction model: Existence and uniqueness of solutions. Discrete & Continuous Dynamical Systems - B, 2015, 20 (2) : 397-422. doi: 10.3934/dcdsb.2015.20.397

[8]

Tomás Caraballo, Xiaoying Han. A survey on Navier-Stokes models with delays: Existence, uniqueness and asymptotic behavior of solutions. Discrete & Continuous Dynamical Systems - S, 2015, 8 (6) : 1079-1101. doi: 10.3934/dcdss.2015.8.1079

[9]

G. Deugoué, T. Tachim Medjo. The Stochastic 3D globally modified Navier-Stokes equations: Existence, uniqueness and asymptotic behavior. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2593-2621. doi: 10.3934/cpaa.2018123

[10]

P.E. Kloeden, Pedro Marín-Rubio, José Real. Equivalence of invariant measures and stationary statistical solutions for the autonomous globally modified Navier-Stokes equations. Communications on Pure & Applied Analysis, 2009, 8 (3) : 785-802. doi: 10.3934/cpaa.2009.8.785

[11]

Chuong V. Tran, Theodore G. Shepherd, Han-Ru Cho. Stability of stationary solutions of the forced Navier-Stokes equations on the two-torus. Discrete & Continuous Dynamical Systems - B, 2002, 2 (4) : 483-494. doi: 10.3934/dcdsb.2002.2.483

[12]

Hi Jun Choe, Hyea Hyun Kim, Do Wan Kim, Yongsik Kim. Meshless method for the stationary incompressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems - B, 2001, 1 (4) : 495-526. doi: 10.3934/dcdsb.2001.1.495

[13]

Hi Jun Choe, Do Wan Kim, Yongsik Kim. Meshfree method for the non-stationary incompressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems - B, 2006, 6 (1) : 17-39. doi: 10.3934/dcdsb.2006.6.17

[14]

Reinhard Farwig, Yasushi Taniuchi. Uniqueness of backward asymptotically almost periodic-in-time solutions to Navier-Stokes equations in unbounded domains. Discrete & Continuous Dynamical Systems - S, 2013, 6 (5) : 1215-1224. doi: 10.3934/dcdss.2013.6.1215

[15]

Vittorino Pata. On the regularity of solutions to the Navier-Stokes equations. Communications on Pure & Applied Analysis, 2012, 11 (2) : 747-761. doi: 10.3934/cpaa.2012.11.747

[16]

Michele Campiti, Giovanni P. Galdi, Matthias Hieber. Global existence of strong solutions for $2$-dimensional Navier-Stokes equations on exterior domains with growing data at infinity. Communications on Pure & Applied Analysis, 2014, 13 (4) : 1613-1627. doi: 10.3934/cpaa.2014.13.1613

[17]

Takeshi Taniguchi. The existence and decay estimates of the solutions to $3$D stochastic Navier-Stokes equations with additive noise in an exterior domain. Discrete & Continuous Dynamical Systems - A, 2014, 34 (10) : 4323-4341. doi: 10.3934/dcds.2014.34.4323

[18]

Daoyuan Fang, Bin Han, Matthias Hieber. Local and global existence results for the Navier-Stokes equations in the rotational framework. Communications on Pure & Applied Analysis, 2015, 14 (2) : 609-622. doi: 10.3934/cpaa.2015.14.609

[19]

Dongho Chae, Kyungkeun Kang, Jihoon Lee. Notes on the asymptotically self-similar singularities in the Euler and the Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2009, 25 (4) : 1181-1193. doi: 10.3934/dcds.2009.25.1181

[20]

Franck Boyer, Pierre Fabrie. Outflow boundary conditions for the incompressible non-homogeneous Navier-Stokes equations. Discrete & Continuous Dynamical Systems - B, 2007, 7 (2) : 219-250. doi: 10.3934/dcdsb.2007.7.219

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (36)
  • HTML views (49)
  • Cited by (0)

Other articles
by authors

[Back to Top]